Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 15, 2013, 10:02 PM EST. It took effect at Jan 16, 2013, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 10:02 PM EST (03:02 UTC)
- In effect from
- Jan 16, 2013, 6:00 PM EST
- Expired
- Jan 16, 2013, 10:10 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
496 WHUS71 KBUF 160302 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EST TUE JAN 15 2013 LEZ020-040-041-161115- /O.NEW.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/ /O.NEW.KBUF.SC.Y.0010.130117T1000Z-130118T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1002 PM EST TUE JAN 15 2013 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * WINDS...WEST TO 35 KNOTS WEDNESDAY NIGHT DIMINISHING TO WEST 20 KNOTS THURSDAY. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-043-045-161115- /O.NEW.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 7 PM EST THURSDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-161115- /O.NEW.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1002 PM EST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 7 PM EST THURSDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-161115- /O.NEW.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EST TUE JAN 15 2013 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
406 WHUS71 KBUF 160909 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 409 AM EST WED JAN 16 2013 LEZ020-040-041-161715- /O.CON.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/ /O.CAN.KBUF.SC.Y.0010.130117T1000Z-130118T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 409 AM EST WED JAN 16 2013 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ045-161715- /O.EXT.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 409 AM EST WED JAN 16 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-161715- /O.CON.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 409 AM EST WED JAN 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-161715- /O.CON.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 409 AM EST WED JAN 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-161715- /O.CON.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 409 AM EST WED JAN 16 2013 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HITCHCOCK/WCH
616 WHUS71 KBUF 161510 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1010 AM EST WED JAN 16 2013 LOZ042-043-162315- /O.UPG.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/ /O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1010 AM EST WED JAN 16 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS... WEST TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-162315- /O.UPG.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/ /O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1010 AM EST WED JAN 16 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS... WEST TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-040-041-162315- /O.UPG.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/ /O.NEW.KBUF.GL.W.0005.130116T2100Z-130117T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1010 AM EST WED JAN 16 2013 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ062>065-162315- /O.UPG.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/ /O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1010 AM EST WED JAN 16 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ030-162315- /O.NEW.KBUF.SC.Y.0011.130116T2300Z-130117T0800Z/ LOWER NIAGARA RIVER- 1010 AM EST WED JAN 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 7:40 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 15, 7:40 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 740 PM EST TUE JAN 15 2013 .SYNOPSIS... A WAVE OF LOW PRESSURE LIFTING NORTH INTO THE MIDDLE ATLANTIC STATES MAY BRING SOME LIGHT SNOW TO THE SOUTHERN TIER AND THE FINGER LAKES LATE TONIGHT INTO WEDNESDAY. OTHERWISE...EXPECT CLOUDY SKIES WITH INCREASING WINDS ON WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE LOWER GREAT LAKES. THE PASSING FRONT WILL BRING A CHANCE OF SNOW SHOWERS WEDNESDAY NIGHT FOLLOWED BY EVEN COLDER TEMPERATURES ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... A BROAD AREA OF HIGH PRESSURE IS CENTERED FROM THE MIDWEST ACROSS THE OHIO VALLEY AND EAST ACROSS THE LOWER GREAT LAKES. FURTHER SOUTH A STALLED FRONT EXTENDS FROM THE NORTHERN GULF NORTHEAST TO THE CAROLINA COAST WITH A WEAK WAVE OF LOW PRESSURE FORMING OVER SOUTHERN MISSISSIPPI. VISIBLE SATELLITE IMAGERY SHOWING A BROAD SHIELD OF MID AND HIGH CLOUDS ASSOCIATED WITH MOISTURE ORIENTED ALONG THE STALLED FRONT LIFTING NORTH AND SPREADING OVER THE SOUTHERN TIER. MUCH OF WESTERN NEW YORK IS SEEING PARTLY TO MOSTLY SUNNY SKIES WHILE CENTRAL NY HAS LINGERING LOW STRATUS AND LAKE ENHANCED CLOUDS. GOING INTO TONIGHT THE SURFACE HIGH PRESSURE WILL SLIDE EAST ACROSS NEW YORK INTO NEW ENGLAND WHILE THE FRONT THAT IS STALLED OVER THE SOUTHEAST PART OF THE COUNTRY LIFTS NORTH INTO THE MID ATLANTIC. THIS WILL BRING INCREASING CLOUDINESS WHICH WILL KEEP TEMPERATURES FROM SLIDING TO FAR OVERNIGHT. EXPECT MID 20S FOR LOWS ACROSS MOST AREAS. AN EXTENSIVE AREA OF PCPN THAT IS LOCATED NORTH OF THE FRONT WILL LIFT TO THE NORTH OVERNIGHT AS A STRENGTHENING LOW LEVEL JET SHIFTS INTO THE MIDDLE ATLANTIC STATES. THE MODELS AGREE THAT THE NORTHERN EDGE OF THE PCPN SHIELD WILL REACH SOUTH-CENTRAL NEW YORK BY DAYBREAK MONDAY. THROUGH WEDNESDAY THE WAVE OF LOW PRESSURE WILL SHIFT FROM THE MID-ATLANTIC REGION OFF THE EAST COAST ALONG A FRONTAL BOUNDARY STRETCHED FROM THE NORTHERN GULF TO THE DELMARVA. THIS WILL KEEP THE BULK OF THE STORM IMPACTS SOUTH AND EAST OF THE FORECAST AREA WITH ONLY THE NORTHERN EDGE OF THE SYSTEMS MOISTURE SKIRTING BY. WENT WITH A FAIRLY SHARP NORTHWEST TO SOUTHEAST GRADIENT IN CHANCES FOR SNOW. KEPT THE NIAGARA FRONTIER DRY BUT INCREASING TO CHANCE RANGE ACROSS THE GENESEE VALLEY...SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION. MODEL BLEND GAVE HIGHEST PROBABILITY FOR SNOW ACCUMULATIONS IN ALLEGHENY COUNTY IN INTERIOR SOUTHERN TIER. WITH LIMITED MOISTURE AND LIFT ON THE NORTH EDGE OF THE STORM ONLY EXPECT AND INCH OR TWO AT MOST ACROSS THE COUNTY. SOME LIGHTER ACCUMS OF POSSIBLY UP TO A HALF INCH COULD FALL OVER PORTIONS OF CATTARAUGUS AND LIVINGSTON COUNTIES. TEMPERATURES WILL REMAIN SEASONABLY COLD BUT SHOULD RISE INTO THE LOW TO MID 30S. SOME HIGH PRESSURE RIDGING NORTHEAST OUT OF THE OHIO VALLEY SHOULD HELP TO CLEAR OUT SKIES AND END ANY LIGHT SNOW SHOWERS GOING INTO THE EVENING. WINDS WILL BEGIN TO INCREASE DURING THE AFTERNOON AS A LOW AND ASSOCIATED COLD FRONT DROPS SOUTH FROM CENTRAL CANADA TOWARD THE LOWER LAKES. AN INCREASING GRADIENT WILL BRING WINDS GUSTING INTO THE 20S AS THE SURFACE WAVE OF LOW PRESSURE EXITS TO THE EAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... IT WILL BE WINDY ACROSS OUR REGION ON WEDNESDAY NIGHT AS A +40KT LOW LEVEL JET WILL PRECEDE THE PASSAGE OF AN ARCTIC FRONT. WHILE THE STRENGTH OF THIS LOW LEVEL JET HAS BEEN DOWNPLAYED SOMEWHAT BY THE PAST TWO RUNS OF THE SHORT RANGE GUIDANCE PACKAGES...THERE WILL STILL BE THE THREAT FOR LOW END ADVISORY CRITERIA (>45 MPH) WIND GUSTS ACROSS THE NIAGARA FRONTIER. IN TERMS OF PCPN...THERE SHOULD BE ENOUGH CONVERGENCE AHEAD OF THE APPROACHING ARCTIC FRONT TO PRODUCE SCATTERED SNOW SHOWERS WEDNESDAY NIGHT...WITH SOME ADDED LAKE ENHANCEMENT EAST OF BOTH LAKES. SINCE H85 TEMPS WILL ONLY BE IN THE VCNTY OF -8 TO -10C...THIS ENHANCEMENT WILL BE MINIMAL. SNOW ACCUMS SHOULD BE UNDER AN INCH...ALTHOUGH A SHORT LIVED BURST OF SNOW CANNOT BE RULED OUT ACROSS THE NORTH COUNTRY TOWARDS DAYBREAK AS THE FRONT PUSHES SOUTH. THE ARCTIC FRONT WILL DROP SOUTH ACROSS WESTERN NEW YORK THURSDAY MORNING...GENERATING SCATTERED SNOW SHOWERS IN THE PROCESS. AGAIN... THERE WILL PROBABLY BE A SHORT BURST OF SNOW WITH THE PASSAGE AND THAT COULD LEAD TO A QUICK INCH OR SO OF ACCUMULATION. H85 TEMPS WILL DROP INTO THE MINUS TEENS IN THE WAKE OF THE FRONT...BUT WITH A CAP OF ABOUT 8K FT AND A MODERATELY SHEARED AIRMASS...THE CONTRIBUTION FROM LAKE EFFECT IS NOT EXPECTED TO BE SIGNIFICANT. THURSDAY NIGHT WILL GENERALLY BE UNEVENTFUL ACROSS THE REGION AS A LOWERING SUBSIDENCE INVERSION AND DRIER ENVIRONMENTAL AIR WILL ONLY SUPPORT NUISANCE LAKE EFFECT SNOW SHOWERS SOUTHEAST OF BOTH LAKES. OTHERWISE...WE CAN ANTICIPATE PARTLY CLOUDY SKIES WITH TEMPERATURES ACTUALLY DROPPING TO NEAR NORMAL MID JANUARY LEVELS. FOR THE FIRST TIME SINCE NEW YEARS...MERCURY READINGS IN THE TEENS WILL BE WIDESPREAD OVER THE WESTERN COUNTIES WITH SINGLE DIGIT NUMBERS ACROSS THE NORTH COUNTRY. ON FRIDAY...THE BASE OF A LONGWAVE TROUGH WILL EASE AWAY ACROSS QUEBEC WHILE SFC HIGH PRESSURE WILL DOMINATE FROM THE OHIO VALLEY TO THE MID ATLANTIC STATES. MILDER AIR ON THE BACKSIDE OF THE SFC HIGH WILL BE PUMPED NORTHWARDS OUT OF THE OHIO VALLEY...WITH OUR H85 TEMPS CLIMBING FROM THE MINUS TEENS TO ABOUT -8C OVER THE WESTERN COUNTIES. THIS WARM ADVECTIVE PATTERN SHOULD LEAD TO A FAIR AMOUNT OF ALTO-CU CLOUD COVER...BUT AM NOT EXPECTING ENOUGH LIFT TO SUPPORT ANY PCPN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AFTER A SHORT LIVED WARM UP ON SATURDAY...TEMPERATURES WILL ONCE AGAIN HEAD SOUTH TO BELOW NORMAL LEVELS. A CLOSED OFF POLAR VORTEX OVER THE CANADIAN ARCTIC WILL GET PICKED UP BY AN ANOMALOUSLY STRONG H25 JET AND DIVE SOUTH ACROSS THE PLAINS AND UPPER GREAT LAKES... AND THIS WILL DEEPEN AN ALREADY ESTABLISHED LONG WAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA. THIS WILL ALLOW A CHUNK OF SUB-ARCTIC AIR TO DROP SOUTH TO THE GREAT LAKES REGION...TAKING OUR TEMPERATURES TO BELOW NORMAL LEVELS. AS POINTED OUT IN EARLIER DISCUSSIONS...THE CHANGE TO MUCH COLDER WEATHER WILL NOT NECESSARILY TRANSLATE INTO SIGNIFICANT SNOWFALLS. WHILE THERE WILL BE OPPORTUNITIES FOR SOME LAKE EFFECT SNOW...ONLY NUISANCE ACCUMULATIONS ARE EXPECTED. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HIGH AND MID LEVEL CLOUDS CONTINUE TO INCREASE IN COVERAGE ACROSS THE REGION AS MOISTURE ALOFT LIFTS NORTHWARDS ACROSS THE REGION...HOWEVER VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE REGION THROUGH THE OVERNIGHT PERIOD AS THE BULK OF THE MOISTURE SHOULD REMAIN IN THE MID TO UPPER LEVELS. A DEVELOPING WAVE IN THE SOUTHERN APPALACHIANS WILL LIFT ACROSS THE MID-ATLANTIC STATES AND INTO THE NORTHEAST ON WEDNESDAY. THE WESTERN EDGE OF THE PRECIP SHIELD ASSOCIATED WITH THIS FEATURE MAY BRING SOME LIGHT SNOW AND LOCALIZED MVFR CONDITIONS TO THE FAR EASTERN EDGE OF THE FORECAST AREA...MAINLY IN THE SOUTHERN TIER AND PORTIONS OF THE FINGER LAKES...HOWEVER AS FLOW WILL REMAIN SOUTHERLY FOR AT LEAST THE FIRST HALF OF THE DAY...VFR CONDITIONS ARE EXPECTED TO HANG ON AT THE TAF SITES. AS WINDS VEER TO THE SOUTHWEST LATER IN THE AFTERNOON ON WEDNESDAY...IT IS POSSIBLY THAT SOME LAKE INDUCED CLOUD COVER MAY DEVELOP ACROSS AREAS DOWNSTREAM OF LAKES ERIE AND ONTARIO BRINGING AT LEAST A CHANCE OF MVFR BY LATE AFTERNOON. OUTLOOK... WEDNESDAY NIGHT THROUGH FRIDAY...VFR/MVFR WITH A CHANCE OF LIGHT SNOW SHOWERS. SATURDAY...VFR. && .MARINE... HIGH PRESSURE RIDGING INTO NEW YORK STATE WILL CONTINUE QUIET CONDITIONS ON THE LAKES THROUGH TONIGHT. A WEAK STORM SYSTEM WILL REMAIN WELL SOUTH AND EAST OF THE LAKES ON WEDNESDAY WITH NOTHING MORE THAN SOME ENHANCED CLOUDINESS. A COLD FRONT WILL DROP SOUTH FROM CENTRAL CANADA WEDNESDAY AFTERNOON INTO THE EVENING WITH A STRENGTHENING PRESSURE GRADIENT. THIS WILL ALLOW WIND AND WAVES TO BUILD TO SCA LEVELS LATE WEDNESDAY AND WEDNESDAY NIGHT. WIND GUSTS STILL MAY REACH GALE FORCE BUT LOW CONFIDENCE PRECLUDED ISSUANCE OF GALE WATCH. A BRISK NORTHWEST FLOW OF COLDER AIR WILL FOLLOW THE FRONT ON THURSDAY AND KEEP SCA CONDITIONS INTACT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...RSH LONG TERM...RSH AVIATION...WOOD MARINE...SMITH
Hazardous weather outlook, Jan 15, 5:24 AM EST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 524 AM EST TUE JAN 15 2013 NYZ001>003-010>012-019-020-085-161030- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 524 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY EVENING. WINDS MAY GUST AS HIGH AS 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-008-013-014-021-161030- WAYNE-NORTHERN CAYUGA-LEWIS-LIVINGSTON-ONTARIO-ALLEGANY- 524 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-007-161030- OSWEGO-JEFFERSON- 524 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY EVENING. WINDS MAY GUST AS HIGH AS 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 524 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOUTHWEST WINDS WILL INCREASE WEDNESDAY NIGHT TO 30 KNOTS. THERE IS A CHANCE OF A BRIEF PERIOD OF GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:02 PM EST | Gale Watch | BUF | 12 hr | |
| Jan 16, 4:16 AM EST | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans | 20 hr |
| Jan 16, 10:10 AM EST | Gale Warning | BUF | 16 hr | |
| Jan 16, 10:10 AM EST | Small Craft Advisory | BUF | 16 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.